MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM
Catalog Number 001100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that anti-e antibodies were not detected when he tested with ih-cell i-ii-iii on the ih-card ahg anti-igg on two different ih-1000 instruments (see also report 9610824-2025-00011).The customer stated that anti-e antibodies were detected with immucor reagents but not the ih-card.The customer announced to send in samples of the allegedly defective products for investigational testing.While waiting for the samples to arrive on our premises, our quality control laboratory tested their retention samples of the affected lots of ih-cell i-ii-iii and ih-card ahg anti-igg.Five different e-antigen positive donor cells were titrated with a known anti-e serum in the ih-card ahg anti-igg.All five donor cells reacted positively up to the titer level of 1:8.The visual inspection of the materials showed no abnormalities.The e-antigen positive cell no.2 of ih-cell i-ii-iii did not show a weak expression of the e-antigen.Furthermore, the antigenicity was comparable to other e-antigen positive ih-cells.Further investigation is still ongoing.Trace files of the affected ih-1000 instrument are still under investigation.
 
Additional Manufacturer Narrative
In our initial report, we stated the date of event as february 28th, 2025 but it turned out that in fact it is february 23, 2025.This is our final report on this incident.
 
Event or Problem Description
The customer reported that anti-e antibodies were not detected when he tested with ih-cell i-ii-iii on the ih-card ahg anti-igg on two different ih-1000 instruments (see also report 9610824-2025-00012).The customer stated that anti-e antibodies were detected with immucor reagents but not the ih-card.Trace files of the affected ih-1000 instrument were analysed.The incubation period proceeded as anticipated, with a centrifuge waiting time of 6 minutes and 6 seconds, which remains within the device specifications.Given that anti-e antibodies are typically of the igm type and react more effectively at lower temperatures, one might expect a reaction due to the waiting time at room temperature in the centrifuge.However, no such reaction was observed.There were no malfufunctions during the other steps of sample processing on the device.The instrument worked with no issues.Our quality control laboratory tested their retention samples of the affected lots of ih-cell i-ii-iii and ih-card ahg anti-igg.Five different e-antigen positive donor cells were titrated with a known anti-e serum in the ih-card ahg anti-igg.All five donor cells reacted positively up to the titer level of 1:8.The visual inspection of the materials showed no abnormalities.The e-antigen positive cell no.2 of ih-cell i-ii-iii did not show a weak expression of the e-antigen.Furthermore, the antigenicity was comparable to other e-antigen positive ih-cells.The customer provided one patient sample that had caused the false negative test result.Different tests were carried out to detect any possible antibodies.In the ih-card anti-lgg lot 9408020 with the ih-cell i-ii-iii lot 9510011, the patient sample reacted negatively on the ih-1000.The patient sample was tested manually with the ih-panel 11 with and without papain; only cell 4 reacted positively.Anti-e could not be detected.Cell 4 is an r0r donor fya and fyb negative.Furthermore, the patient sample was tested with the panocell-16 on ih-card ahg anti­ lgg with the same test results, only cell 4 was positive (also an r0r with fya and fyb negative).Testing of the patient sample with the diacell i-ii-iii lot 994326871 in the id-card coombs anti-lgg lot 8670184036 and the id-card nacl, enzyme test and cold agglutinins lot 8868892309 reacted negative.The customer did not provide their test results of the sample id provided.Therefore, we could not confirm the cusomers results at least for the provided patient sample.This sample does not contain an anti-e.The sample only reacted with cells of the phenotype ror fy(a-b-), with an enhanced reaction strength applying enzyme trated cells.For the other samples we can only suspect some root causes as the samples were not provided: anti-e antibodies are often lgm ones, meaning they react better at lower temperatures.Depending on the test method applied lgm antibodies might react stronger.The focus of the ih-card is detection of lgg antibodies, lgm antibodies will possibly be not detected therefore.Also we cannot check if the antibody might be of low-titer and thus at the detection limit of the system.

Brand Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key21718591
Report Number9610824-2025-00012
Device Sequence Number3728826
Product Code KSZ
UDI-Device Identifier07611969205493
UDI-Public(01)07611969205493
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK170019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN 5100013; IH-1000, SN 5100013; IH-CARD AHG ANTI-IGG, LOT 9408020; IH-CARD AHG ANTI-IGG, LOT 9408020; IH-CELL I-II-III, LOT 9503011; IH-CELL I-II-III, LOT 9503011
Patient SexUnknown